Alabama, 2023

Tornado and Damaging Winds in Alabama, August 10, 2023

August 10, 2023 · NWS HUN · 38 events in 7 counties and zones

A line of strong to severe thunderstorms raced east-southeast from the Ozarks through the mid South during the evening hours of the 9th and into the Tennessee Valley during the early morning hours of the 10th. The line produced several reports of wind damage and one EF-0 tornado in Limestone County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$39,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A line of strong to severe thunderstorms raced east-southeast from the Ozarks through the mid South during the evening hours of the 9th and into the Tennessee Valley during the early morning hours of the 10th. The line produced several reports of wind damage and one EF-0 tornado in Limestone County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 9, 11:56 PM CST, 57 minutes earlier.

Area forecast discussion, Aug 9, 11:56 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1256 AM CDT Thu Aug 10 2023

...New AVIATION...

.NEAR TERM...
(Tonight)
Issued at 901 PM CDT Wed Aug 9 2023

The first round of severe weather is done for the TN Valley this
evening, however another round will move through overnight. The
warm front now stretches from north MS down into Central AL just
south of the CWA and into GA. We will see if the approaching
shortwave is able to lift it northward at all overnight. Where it
ends up is important. The cluster of storms currently up along
the MO/AR border will slip southeast overnight and dive into the
TN Valley as an MCS. It will then track along the warm front.
These storms will be able to produce strong to damaging winds,
heavy rainfall, hail and a tornado. The greatest threat for a
tornado will be along and south of the warm front.

Our timing for the overnight/Thursday morning severe weather
across the TN Valley is:
Northwest AL: 1-3am
North Central AL: 2-4am
Northeast AL: 3-5am

&&

.SHORT TERM...
(Thursday through Saturday Night)
Issued at 215 PM CDT Wed Aug 9 2023

As the aforementioned upper shortwave progresses over the region,
a surface low will continue to scoot eastward over the Mississippi
and lower Ohio Valley. The cold front associated with this low is
then slated to move over the local area through the day on
Thursday. Models indicate that the bulk of the shear will decrease
through the day, although instability will persist. As stated
above, timing with the second system has not changed, with the
majority of the severe weather forecast to decrease through mid-
morning (8-9 AM). Although, thunderstorm activity will likely
persist through the rest of the day but remain sub-severe. The
main concern for the afternoon will therefore be flooding, as
showers and storms will continue to be efficient rainfall
producers due to persistent elevated moisture.

A series of upper shortwaves along with a lingering surface
boundary will keep at least low to medium (15-40%) chances of
showers and storms in the forecast through Saturday. However,
these are expected to be sub-severe. High temperatures will hover
around the mid 80s to lower 90s, with lows in the upper 60s to
mid 70s through the period.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 215 PM CDT Wed Aug 9 2023

The unsettled pattern is likely to continue into early next week
as a surface low develops over the Mississippi Valley and
northeastward up into the Ohio Valley. Low to medium (20-50%) chances
of showers and storms are forecast, especially during the day
both Sunday and Monday. High temperatures will remain in the
upper 80s to lower 90s, with lows in the upper 60s to mid 70s
during this time. Precipitation chances then look to decrease
into midweek as surface high pressure builds into the region after
frontal passage. At this time, guidance indicates that slightly
cooler temperatures (mid to upper 80s) could take hold by this
time as well.

&&

.AVIATION...
(06Z TAFS)
Issued at 1256 AM CDT Thu Aug 10 2023

A convective complex will move in from the WNW, with impacts at
KMSL after 06Z. Have VCTS to cover a broad convection potential,
with an TEMP with CIG/VSBY reductions to IFR, briefly lower from
very heavy rains, fog and erratic gusty winds. This activity
should reach KHSV 1-2 hours later. Convection should continue
into the predawn as the storms progress eastward. Most models were
showing drier air filtering across the area in the late morning
and early afternoon, so have ended rain chances and returned
minimums to VFR before noon. SE-S winds early in the TAF, should
slowly veer to the SW-W after daybreak, and westerly in the
afternoon at 5-10kt. Winds should become light after sunset this
evening. There is a risk of fog forming late in the TAF, however
not enough confidence to add it at this time.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...JMS
SHORT TERM....26
LONG TERM....26
AVIATION...RSB

In the hours before

Local storm report, Aug 9, 8:28 PM CST, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
928 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     Tstm Wnd Dmg     1 SSW Florence          34.81N 87.68W
08/09/2023                   Lauderdale         AL   Broadcast Media

            Large tree snapped.

&&

JMS
Local storm report, Aug 9, 8:31 PM CST, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
931 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     Tstm Wnd Dmg     1 NNW Mentone           34.58N 85.59W
08/09/2023                   DeKalb             AL   Emergency Mngr

            Tree blown down across CR 89 near Mentone.

&&

DGD
Local storm report, Aug 9, 8:33 PM CST, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
933 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     Tstm Wnd Dmg     Sylvania                34.56N 85.81W
08/09/2023                   DeKalb             AL   Emergency Mngr

            Tree blown down at 281 Industrial Lane in
            Sylvania.

&&

DGD
Local storm report, Aug 9, 8:38 PM CST, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
938 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     Tstm Wnd Dmg     1 WSW Section           34.58N 86.00W
08/09/2023                   Jackson            AL   Emergency Mngr

            Tree blown down in the 3500 block of CR 265
            in Section.

&&

DGD
Local storm report, Aug 9, 8:40 PM CST, 4 hours 13 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Huntsville AL
940 PM CDT Wed Aug 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     Tstm Wnd Dmg     1 SSW Florence          34.81N 87.68W
08/09/2023                   Lauderdale         AL   Broadcast Media

            Large tree snapped.

0342 PM     Flood            2 ESE Florence          34.82N 87.63W
08/09/2023                   Lauderdale         AL   Broadcast Media

            3-4 inches of water across East Huntsville
            Road in Florence.

0359 PM     Tstm Wnd Dmg     3 ESE Rogersville       34.81N 87.24W
08/09/2023                   Lauderdale         AL   Broadcast Media

            Tree blown down across U.S. 72 west of the
            Elk River Bridge.

0406 PM     Tstm Wnd Dmg     4 S Athens              34.73N 86.96W
08/09/2023                   Limestone          AL   Emergency Mngr

            Powerlines and transformer down.

0521 PM     Tstm Wnd Dmg     1 WSW Section           34.58N 86.00W
08/09/2023                   Jackson            AL   Emergency Mngr

            Tree blown down in the 3500 block of CR 265
            in Section.

0522 PM     Tstm Wnd Dmg     1 NNW Dutton            34.62N 85.92W
08/09/2023                   Jackson            AL   Emergency Mngr

            Tree blown down across CR 380 in Dutton.

0537 PM     Tstm Wnd Dmg     1 NNW Mentone           34.58N 85.59W
08/09/2023                   DeKalb             AL   Emergency Mngr

            Tree blown down across CR 89 near Mentone.

0542 PM     Tstm Wnd Dmg     Sylvania                34.56N 85.81W
08/09/2023                   DeKalb             AL   Emergency Mngr

            Tree blown down at 281 Industrial Lane in
            Sylvania.

&&
Special weather statement, Aug 10, 12:02 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
102 AM CDT Thu Aug 10 2023

ALZ001>003-100700-
Lauderdale AL-Franklin AL-Colbert AL-
102 AM CDT Thu Aug 10 2023

...Strong thunderstorms will impact portions of Lauderdale, Colbert
and northwestern Franklin Counties through 200 AM CDT...

At 102 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olive Hill to near Blue Mountain. Movement
was east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Red Bay, Killen,
Cherokee, Lexington, St. Florian and Underwood-Petersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3500 8721 3496 8721 3438 8816 3489 8810
      3492 8816 3501 8820
TIME...MOT...LOC 0602Z 281DEG 46KT 3527 8797 3460 8909

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GH

The radar

The Columbus AFB radar (KGWX), 125 km away, was scanning. The volume nearest the first event began at 06:55 UTC.

Open the radar archive at this moment

Event by event

37 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
August 10, 12:53 AM CST
Where
Lauderdale County, 2.19 mi WNW of Jacksonburg
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.894, -87.704

A tree was knocked down blocking the road near the CR 7 and CR 290 intersection. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
August 10, 12:58 AM CST
Where
Lauderdale County, 0.83 mi N of Florence
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.812, -87.672

Trees and wires were knocked down on Hermitage near Royal Avenue. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
August 10, 1:07 AM CST
Where
Lauderdale County, 0.57 mi E of Whitehead
Measured
48 kt (55 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
34.880, -87.310

Large tree limbs were snapped northwest of Rogersville.

Thunderstorm Wind, Lauderdale

When
August 10, 1:20 AM CST
Where
Lauderdale County, 0.86 mi SSE of Rogersville
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.819, -87.272

A tree was knocked down blocking the a lank of Lee Street near Don Hatch Circle. Time estimated by radar.

Tornado, Limestone

When
August 10, 1:21 AM CST to 1:28 AM CST
Where
Limestone County, 6.22 mi WSW of Wheeler Lake North to 0.93 mi S of Ripley
Rating
EF0
Path length
7.65 mi
Path width
225 yd
Reported by
NWS Storm Survey
Coordinates
34.781, -87.242

Damage was consistent with a high-end EF-0 tornado with maximum winds of 85 mph. The tornado was on the ground for approximately 7 minutes and had a maximum width of 225 yards. Damage indicators were a mix of softwood and hardwood trees, uprooted or partially snapped along the path. The tornado formed on the northern shore of Wheeler Lake on Little Elk Road, downing softwood trees at this location. The tornado crossed Snake Road to the southeast, downing and uprooting additional softwood trees along Bay Hill and Bay Shore Drives. Several homes at this location sustained significant damage to docks as trees fell on them, with uprooted trees causing damage as well to retaining walls and sprinkler systems in this area. At this point, the tornado crossed the open waters along the north shore of Wheeler Lake before coming ashore again just before Davis Road. Several trees were uprooted along with very large, snapped branches here. One home sustained damage in this area as a tree fell on the back side of the structure. While the tree looked snapped, the health of the tree looked to be in question which likely led to its quick failure. The tornado then crossed an inlet and uprooted several more trees along Beechwood Road, before continuing to the Brigadoon neighborhood. Significant and more widespread tree damage was noted in this neighborhood as trees were uprooted, power poles knocked down, and large branches snapped. The tornado continued to follow the northern shore of Wheeler Lake but began weakening. Damage, much less widespread compared to areas further west, was observed along Beech Fork Lane and sporadic tree damage through Shaw Road. The tornado dissipated just east of Shaw Road.

Thunderstorm Wind, Madison

When
August 10, 1:57 AM CST
Where
Madison County, 0.21 mi W of Madison Co Jet Port
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.650, -86.784

Reported at the Huntsville International Airport.

Thunderstorm Wind, Madison

When
August 10, 2:00 AM CST
Where
Madison County, 0.85 mi W of Huntsville Park
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.699, -86.635

Several trees were uprooted and snapped on Redstone Arsenal at Vincent Drive at Phoenix Road. Time estimated by radar.

Thunderstorm Wind, Madison

When
August 10, 2:02 AM CST
Where
Madison County, 0.97 mi S of Lily Flag
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
34.636, -86.570

A tree was knocked down at Indigo at Grissom Apartments near Meadowbrook Drive. Time estimated by radar.

Thunderstorm Wind, Madison

When
August 10, 2:04 AM CST
Where
Madison County, 1.76 mi SE of Lily Flag
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.635, -86.545

A tree was knocked down on powerlines on Todd Mill Road.

Thunderstorm Wind, Madison

When
August 10, 2:04 AM CST
Where
Madison County, 1.33 mi WSW of Haden
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
34.670, -86.540

Several tree limbs were knocked down and siding was damaged at a home at this location.

Thunderstorm Wind, Jackson

When
August 10, 2:30 AM CST
Where
Jackson County, Pleasant Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.570, -86.130

Trees were knocked down on CR 77 near Highway 79.

Thunderstorm Wind, Marshall

When
August 10, 2:30 AM CST
Where
Marshall County, 1.02 mi ESE of Arab
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.315, -86.483

Trees were knocked down at Fry Gap Road near Arab.

Thunderstorm Wind, Marshall

When
August 10, 2:35 AM CST
Where
Marshall County, 0.39 mi ESE of Lattiwood
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.268, -86.273

Multiple trees were knocked down on Tupelo Drive.

Thunderstorm Wind, Jackson

When
August 10, 2:35 AM CST
Where
Jackson County, 0.82 mi NNE of Langston
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.540, -86.073

Multiple trees were knocked down along CR 67 near the post office.

Thunderstorm Wind, Cullman

When
August 10, 2:38 AM CST
Where
Cullman County, 1.85 mi ENE of Holly Pond
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.180, -86.590

Damage was reported to farm buildings and trees. Roofing and siding debris was scattered. A horse trailer was flipped.

Thunderstorm Wind, Jackson

When
August 10, 2:40 AM CST
Where
Jackson County, 1.14 mi W of Section
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.580, -86.000

A tree was knocked down onto the roadway.

Thunderstorm Wind, Jackson

When
August 10, 2:40 AM CST
Where
Jackson County, 0.9 mi SW of Section
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.570, -85.990

A tree was knocked down and blocked the roadway near 1059 CR 43.

Thunderstorm Wind, Jackson

When
August 10, 2:44 AM CST
Where
Jackson County, 1.14 mi W of Section
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.580, -86.000

A tree was knocked down onto a residence, damaging a carport and two vehicles.

Thunderstorm Wind, Marshall

When
August 10, 2:45 AM CST
Where
Marshall County, 0.69 mi SE of Boaz
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.192, -86.163

A tree was knocked down at Highway 205 at Summerville Road.

Thunderstorm Wind, Dekalb

When
August 10, 2:45 AM CST
Where
Dekalb County, 1.49 mi ESE of Painter
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.295, -86.044

Powerlines were knocked down at 328 CR 53.

Thunderstorm Wind, Jackson

When
August 10, 2:50 AM CST
Where
Jackson County, 1.99 mi S of Higdon
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.821, -85.632

A tree was knocked down at 642 CR 295.

Thunderstorm Wind, Jackson

When
August 10, 2:50 AM CST
Where
Jackson County, 2.23 mi SE of Dutton
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.599, -85.901

A tree was knocked down on powerlines on CR 396.

Thunderstorm Wind, Jackson

When
August 10, 2:50 AM CST
Where
Jackson County, 1.6 mi ESE of Dutton
Measured
48 kt (55 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.614, -85.903

A large tree was knocked down at the 300 block of CR 16 in Dutton.

Thunderstorm Wind, Jackson

When
August 10, 2:50 AM CST
Where
Jackson County, 2.24 mi SE of Dutton
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.594, -85.906

A tree was knocked down near the intersection of CR 395 and CR 51.

Thunderstorm Wind, Dekalb

When
August 10, 2:51 AM CST
Where
Dekalb County, 0.62 mi NNE of Crossville
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.288, -85.994

A tree was knocked down on Alabama Highway 68 at Justice Street.

Thunderstorm Wind, Dekalb

When
August 10, 2:51 AM CST
Where
Dekalb County, 0.82 mi W of Fairview
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Fire Department/Rescue
Coordinates
34.331, -85.944

A tree was knocked down near Dawson at the intersection of CR 199 and CR 196.

Thunderstorm Wind, Dekalb

When
August 10, 2:51 AM CST
Where
Dekalb County, 1.75 mi E of Gilbert Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.372, -85.900

Trees were knocked down on the roadway at the intersection of CR 57 and CR 62.

Thunderstorm Wind, Jackson

When
August 10, 2:52 AM CST
Where
Jackson County, 1.84 mi WNW of Browntown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.610, -85.880

Trees were knocked down over the roadway at the 200 block of CR 59 near Dutton.

Thunderstorm Wind, Dekalb

When
August 10, 2:52 AM CST
Where
Dekalb County, 0.69 mi NNW of Dawson
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.309, -85.934

A tree was knocked down onto a power line and onto the roadway at the intersection of CR 20 and CR 843.

Thunderstorm Wind, Jackson

When
August 10, 2:56 AM CST
Where
Jackson County, 1.74 mi E of Flat Rock
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.771, -85.669

A tree was knocked down at the intersection of CR 326 and CR 709.

Thunderstorm Wind, Dekalb

When
August 10, 2:56 AM CST
Where
Dekalb County, 0.6 mi E of Collinsville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.269, -85.860

Trees and powerlines were knocked down near downtown Collinsville along U.S. Highway 11.

Thunderstorm Wind, Dekalb

When
August 10, 2:56 AM CST
Where
Dekalb County, 1.52 mi SSE of Lands Xrds
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.461, -85.856

A tree was knocked down along Parker Avenue.

Thunderstorm Wind, Dekalb

When
August 10, 2:56 AM CST
Where
Dekalb County, 1.91 mi ESE of Dawson
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.294, -85.897

A tree was knocked down at 961 CR 30.

Thunderstorm Wind, Jackson

When
August 10, 2:56 AM CST
Where
Jackson County, 1.74 mi E of Flat Rock
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.774, -85.670

A tree was knocked down at the intersection of CR 326 and CR 709.

Thunderstorm Wind, Dekalb

When
August 10, 3:01 AM CST
Where
Dekalb County, 1.55 mi SSE of Skaggs Corner
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.679, -85.692

A tree was knocked down at Cornerstone Drive near CR 732.

Thunderstorm Wind, Dekalb

When
August 10, 3:01 AM CST
Where
Dekalb County, 3.8 mi SSW of Loveless
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.267, -85.787

Powerlines were knocked down at 4542 CR 83.

Thunderstorm Wind, Dekalb

When
August 10, 3:01 AM CST
Where
Dekalb County, 2.02 mi WNW of Sulphur Spgs
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.706, -85.635

A tree was knocked down along CR 140 between CR 788 and Alabama Highway 75.

Thunderstorm Wind, Dekalb

When
August 10, 4:03 AM CST
Where
Dekalb County, 1.35 mi E of Geraldine
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.350, -85.976

Tree limbs were knocked down into the roadway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2023Every state in 2023This day in weather historyThe tornado archive for Alabama, 2023Warnings in Alabama, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1130467, 1130470, 1129855, 1130469, 1117355, 1129859, 1129857, 1129858, 1129856, 1129860, 1130436, 1130444, 1130434, 1130443, 1129861, 1130431, 1130446, 1130430, 1130439, 1130448, 1130432, 1130433, 1130438, 1130459, 1130437, 1130441, 1130447, 1130450, 1130454, 1130435, 1130440, 1130449, 1130453, 1130460, 1130442, 1130445, 1130452, 1130451.